Ohio, 2005Damaging Winds in Ohio, July 13, 2005
July 13, 2005 · NWS CLE · 7 events in 6 counties and zones
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $87,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 13, 1:41 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 1:41 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
241 PM EDT WED JUL 13 2005
.SHORT TERM(TONITE THRU FRI)...
RMNS OF DENNIS WL CONT TO RMN STALLED OVR SERN IN AREA THRU FRI. WK
BANDS OF ENERGY WL CONT TO ROTATE ARND THE LOW BUT GNLY TOO WK AND
NUMEROUS TO TRY AND TIME. WL SHOW SOME NORMAL DIURNAL CYCLE TO POPS
TO ACCOUNT FOR AFTN AND EVE PEAK OF CONVECTIVE ACTIVITY. WL CONT TO
CUT POPS SOME DUE TO OVERALL DRY CONDS LIMITING COVERAGE OF PRECIP.
&&
.LONG TERM(FRI NITE THRU WED)...
WK RMNS OF TROP SYS FINALLY MOV SLOLY NE ACRS LERI AREA FRI NITE
THRU SUN WITH CONTD CHC FOR SHRA/TSRA. RDGG SHOWING FOR MON SO WL
DROP CHC OUT OF FCST AND ONLY CARRY SLGT CHC FOR TUE AND WED AS NEXT
WK CDFNT MAY AFFECT AREA.
&&
.AVIATION (18Z-18Z)...
BANDS OF CONVECTION HAVE DEVELOPED THIS AFTERNOON ACROSS THE REGION
WITH THE MOST INTENSE ACTIVITY FROM ERI S TO LBE WHERE THE CAPE
VALUES ARE 2000-3000 J/KG. WEAKER CONVECTION IS LOCATED ON THE NRN
AND EASTERN EDGE OF THE CYCLONIC CLOUD SHIELD OVER NW AND CNTRL OH
FROM FDY TO CMH. CAPE IS LOWER DUE TO LESS MORNING HEATING. WL
INCLUDE A TEMPO GROUP OVER ERI AND FDY AND MFD TO REFLECT HIGH
CONFIDENCE IN TSTM. ELSEWHERE THERE IS JUST A CHANCE OF A TSTM SO WL
INCLUDE VCSH TO REFLECT THE SCT NATURE OF STORMS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...
Hazardous weather outlook, Jul 13, 5:27 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT WED JUL 13 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141020-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
627 AM EDT WED JUL 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THURSDAY
AND FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 13, 3:11 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SAEGERTOWN 41.71N 80.14W
07/13/2005 CRAWFORD PA LAW ENFORCEMENT
TREES DOWN
0342 PM TSTM WND GST 5 E CONNEAUTVILLE 41.76N 80.27W
07/13/2005 60 MPH CRAWFORD PA TRAINED SPOTTER
BRANCHES DOWN
&&
LOMBARDYThunderstorm Wind, Trumbull
- When
- July 13, 3:45 PM EST to 4:05 PM EST
- Where
- Trumbull County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.300, -80.767
Numerous trees were reported down across the entire county.
Thunderstorm Wind, Lorain
- When
- July 13, 4:40 PM EST to 4:45 PM EST
- Where
- Lorain County, Elyria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.367, -82.100
Winds were estimated at 60 mph as severe thunderstorms moved through the area. Also, a trained spotter reported several trees down. A tree was also reported to have fallen on a house causing structural damage.
Thunderstorm Wind, Huron
- When
- July 13, 5:15 PM EST
- Where
- Huron County, Peru
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.167, -82.650
A few trees and large limbs were reported down.
Thunderstorm Wind, Cuyahoga
- When
- July 13, 5:20 PM EST
- Where
- Cuyahoga County, Garfield Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.433, -81.617
Several trees were reported down.
Thunderstorm Wind, Stark
- When
- July 13, 6:20 PM EST
- Where
- Stark County, 3 mi W of Massillon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.783, -81.600
Numerous trees were reported downed. A road was temporarily closed because of a fallen tree.
Thunderstorm Wind, Stark
- When
- July 13, 6:20 PM EST
- Where
- Stark County, 2 mi W of Massillon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.780, -81.583
Numerous trees and large limbs were reported down on a golf course in the area. As many as 25 trees were either completely downed or had large limbs broken from them.
Thunderstorm Wind, Summit
- When
- July 13, 6:40 PM EST
- Where
- Summit County, 1 mi SW of Bath Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.150, -81.633
A few trees and large limbs were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 13, 20051 death · $150,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, July 13, 20051 injured · $4.8 million · 98 kt wind · 39 events
- Heat in California, July 13, 20051 death · 1 event
- Lightning Strike in Texas, July 13, 2005$100,000 · 1 event
- Damaging Wind in Texas, July 13, 2005$65,000 · 57 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$40,000 · 1 event
- Tornado and Flash Flood in Virginia, July 13, 2005$9,000 · F1 · 4 events
- Flash Flood in Pennsylvania, July 13, 2005$35,000 · 1 event
- Tornado in North Carolina, July 13, 2005$5,000 · F1 · 1 event
- Damaging Wind in New York, July 13, 2005$25,000 · 52 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 13, 20052 injured · 75 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466266, 5466267, 5466272, 5466268, 5466269, 5466270, 5466271.